Jump to content




Photo
- - - - -

Can low testosterone cause anxiety?


  • Please log in to reply
2 replies to this topic

#1 anderdog

anderdog

    Member

  • Member
  • Pip
  • 5 posts

Posted 02 July 2010 - 06:14 PM

I was just recently tested will really low testosterone. My total testosterone is 163. The normal range is 260 - 800. I've read in a couple places that low testosterone can cause anxiety, but I've also read that psychiatric meds can lower testosterone levels. I was never checked for my levels when all the anxiety started so I don't know if my anxiety is from the low testosterone or if the low testosterone is from all the meds. Any advice would help.

I'm on Lyrica, Neurontin, Geodon and Remeron

I guess the next question to ask is whether I should treat the low testosterone? I am fatigued a day, have lost interest in most things, which are classic symptoms of of low testosterone, but they are probably just side effects of the Remeron and Geodon. Would the testosterone replacement help with those things?


#2 jarn

jarn

    Member

  • Member
  • Pip
  • 1592 posts

Posted 02 July 2010 - 06:26 PM

What is your free T like?

As far as I know there is a link between anxiety/depression and low T.

What has your doc said about your T levels? Do they recommend replacement? Are you seeing a specialist? It might be worth talking to your endocrinologist and your p-doc.

I do know that T supplementation can affect your ability to produce sperm and you can become infertile. My understanding is this can persist even after the T supplementation is stopped. (My bf had testicular cancer and an orchiectomy a few years back, and he's now tested with low free T. He's going to discuss more with an endocrinologist next month but one of our concerns is whether we'd be able to have kids, assuming we want any, which we haven't decided yet.)

Current meds: Saphris 25mg, Latuda 40mg, Lamotrigine 250mg, Pristiq 50mg, Ativan 1mg


#3 mudpuppy

mudpuppy

    Gone.

  • Member
  • Pip
  • 1696 posts

Posted 02 July 2010 - 11:00 PM

See an endo. Your GP and pdoc can only do so much about low T.
T levels on bloodwork can be deceiving, you may or may not actually have low testosterone. Only an endo is really going to be able to work out whether or not you have low T, and prescribe T if its needed.

Lucas Silveira > Lady Gaga

Dx: Combat PTSD, Gender Identity Disorder, Traumatic Brain Injury, ADHD [Inattentive Type]

******
Rx: Wellbutrin XL 300mg, Buspar 10mg, Adderall 10mg [dose finding trial],
Testosterone Cypionate 50mg Q 10 Days IM, Testosterone Cream 4ml 1% PLO Gel PRN
Dialectical Behavioral Therapy, Gender Therapy, Integrative Psychotherapy






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.